Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 4:32 PM EDT for Chatham County, North Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 27, 2008, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:37 PM EDT | FLASH FLOOD | Siler City, NC | FLOODING OF STREETS IN SILER CITY |
| Aug 27, 5:55 PM EDT | FLASH FLOOD | 5 W Pittsboro, NC | SEVERAL ROADS FLOODED BETWEEN PITTSBORO AND SILER CITY. WATER LEVELS RISING AT SOME ROAD CLOUSRES. |
| Aug 27, 7:13 PM EDT | FLASH FLOOD | Ne Pittsboro, NC | LAW ENFORCEMENT REPORTED NC HIGHWAY 87 NORTH UNDER WATER...NEAR OLD NC HWY 87. |
| Aug 27, 7:35 PM EDT | FLASH FLOOD | 3 Ssw Snow Camp, NC | SILER CITY/SNOW CAMP ROAD HAS BEEN CLOSED DUE TO HIGH WATER BETWEEN MOON LINDLEY ROAD AND SILK HOPE LIBERTY ROAD. LAW ENFORECEMENT REPORTED THAT THE FLOODING IS ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 272032
FFWRAH
NCC037-272330-
/O.NEW.KRAH.FF.W.0052.080827T2032Z-080827T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER NORTHWESTERN
AND NORTHERN CHATHAM COUNTY. RADAR INDICATES RAINFALL RATES OF 1 TO
2 INCHES PER HOUR JUST NORTHWEST OF SILER CITY. THIS AREA HAD
ALREADY RECEIVED 3 TO 5 INCHES OF RAIN EARLIER TODAY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SILER CITY...SILER
CITY... PITTSBORO AND BYNUM. US-64 FROM SILER CITY TO PITTSBORO MAY
SEE FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
LAT...LON 3586 7917 3586 7914 3561 7915 3558 7919
3557 7919 3557 7953 3584 7954 3584 7925
3586 7924 3587 7925
$$
PWB1 follow-up statement
000
WGUS72 KRAH 272240
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED AUG 27 2008
NCC037-272330-
/O.CON.KRAH.FF.W.0052.000000T0000Z-080827T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-
640 PM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CHATHAM COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN SILER
CITY AND PITTSBORO... MOVING NORTH-NORTHEAST AT 20 MPH.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR OVER
SATURATED GROUND. SEVERAL ROADS BETWEEN PITTSBORO AND SILER CITY
HAVE BEEN CLOSED DUE TO FLOODING.
REMEMBER... NEVER DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH.
LAT...LON 3586 7917 3586 7914 3561 7915 3558 7919
3557 7919 3557 7953 3584 7954 3584 7925
3586 7924 3587 7925
$$
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:59 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 27, 2:59 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM WEDNESDAY... EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE AREA. HIGH DEW POINTS...IN THE LOWER TO MID 70S...WAS HELPING TO PROVIDE FOR LOW LIFTED CONDENSATION LEVELS...AND THERE CONTINUED TO BE CONSIDERABLE VEERING IN THE LOWEST 5K FEET ON THE WSR-88D VWP. ALL OF THIS WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN CAROLINAS. TORNADO WATCH WILL CONTINUE THROUGH 5 PM...AND SOME PORTION OF THIS MAY NEED TO BE EXTENDED ESPECIALLY IN EASTERN ZONES GIVEN HEATING DUE TO SCATTERING OF CLOUDS ALONG AND SOUTH OF THE SURFACE FRONT HELPING TO ENHANCE INSTABILITY LATE IN THE DAY. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE. OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL. AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 255 PM WEDNESDAY... FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND -2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5 INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH. MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND... WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL TEMPERATURES OF THE FWC AND MET ARE TOO COOL. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 255 PM WEDNESDAY... OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER 00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 255 PM WEDNESDAY... ANY VFR CONDITIONS SHOULD DETERIORATE TO LOW MVFR OR IFR CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES FALLING INTO IFR IN AREAS OF HEAVY RAIN ESPECIALLY DURING THE EVENING... THEN IN RAIN AND AREAS OF FOG OVERNIGHT. WINDS ALOFT ARE NOT FORECAST TO BE TOO STRONG LATE TONIGHT...RISING TO ABOUT 20KT AT 850MB WITH THE AXIS OF THE STRONGER WINDS SHIFTING EAST. THURSDAY... IF THE GFS IS CORRECT...IT WILL BE A SLOW INCREASE IN CLOUD HEIGHTS WITH THE LATEST AREA TO REACH MVFR OR LOW VFR BEING THE TRIAD...IF IT GETS THERE AT ALL. STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY...WITH THE HIGHER INSTABILITY EAST. AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE THREAT OF THIS SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR CONDITIONS ARE EXPECTED. & .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023- 038-039-073>075-083>085. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...DJF AVIATION...DJF
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1105 AM EDT WED AUG 27 2008 NCZ007>011-024>028-040>043-076>078-086-088-089-281200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 1105 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073>075-083>085-281200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND- 1105 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Local storm report, Aug 27, 2:51 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD RANDLEMAN 35.82N 79.80W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
FLOODING OF ROADS IS BEING REPORTED AROUND RANDLEMAN AND
ALONG HIGHWAY 220 AS WELL AS IN LOCATIONS AROUND CLIMAX.
SEVERAL ROADS ARE FLOODED IN NORTHEASTERN RANDOLPH
COUNTY.
&&
RHENESLocal storm report, Aug 27, 3:04 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TORNADO RANDLEMAN 35.82N 79.80W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED OUTBUILDING WAS LEVELED ON
APPLEWOOD ROAD.
&&
RHENESSpecial weather statement, Aug 27, 3:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT WED AUG 27 2008 NCZ077-088-272000- CUMBERLAND-HARNETT- 310 PM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 400 PM EDT... AT 310 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER FORT BRAGG...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SPRING LAKE AROUND 315 PM EDT...ANDERSON CREEK AROUND 345 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JFB
Local storm report, Aug 27, 3:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 6 SSW BURLINGTON 36.02N 79.50W
08/27/2008 ALAMANCE NC LAW ENFORCEMENT
FLOODING BEING REPORTED ALONG HIGHWAY 62 SOUTH. SEVERAL
ROADS IN THE AREA OF HIGHWAY 62 HAVE BEEN CLOSED
SOUTHWEST OF BURLINGTON DUE TO FLOODING.
&&
RHENESLocal storm report, Aug 27, 3:31 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 4 NW NEW HOPE 35.84N 77.99W
08/27/2008 NASH NC FIRE DEPT/RESCUE
TORNADO TOUCHDOWN HIGHWAY 97, ONE HALF MILE WEST OF
INTERSTATE 95.
&&
RHENESLocal storm report, Aug 27, 3:36 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO 4 NW NEW HOPE 35.84N 77.99W
08/27/2008 NASH NC FIRE DEPT/RESCUE
TORNADO TOUCHDOWN HIGHWAY 97, ONE HALF MILE WEST OF
INTERSTATE 95.
&&
RWHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.